MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 12INX14IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 12INX14IN; MESH, SURGICAL, POLYMERIC
Catalog Number SPMXXL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 09/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Adverse event involving tachycardia and erythema were submitted via mw 2210968-2014-15681.(b)(4).Adverse event involving wound erythema was submitted via mw 2210968-2015-10853.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a recurrent umbilical incisional hernia repair with mesh placed pre-peritoneal on (b)(6) 2014.It was reported that the patient developed erythema on 7 sept with no action; erythema related to the procedure, not related to the device.The patient developed tachycardia on 5 sept and stop 10 sept with no action indicated.Tachycardia related to the procedure, not related to the device.Patient developed tachypnea 6 sept and stop 7 sept with cxr revealing atelectasis.Tachypnea related to the procedure, not related to the device.It was also reported that the patient experienced abdominal wall infection requiring admission to an outside facility for treatment.The patient's post discharge course was complicated by the abdominal wall infection which required a hospitalization.The patient was admitted to the local hospital for 10 days for iv antibiotics and local wound care.The patient has recently finished her discharge course of antibiotics and is healing appropriately.The patient continues to receive every other day wound care by a wound care specialist.The infection began on (b)(6) 2014 and ended on (b)(6) 2014.This adverse event is possibly related to the product and definitely related to the procedure.It was also reported that the patient experienced tachypnea which is not related to the product, but definitely related to the procedure.

Brand Name
PROLENE SOFT MESH 12INX14IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1210 ward avenue
west chester PA 19380
MDR Report Key9154426
Report Number2210968-2019-88355
Device Sequence Number2308086
Product Code FTL
UDI-Device Identifier10705031050518
UDI-Public10705031050518
Combination Product (Y/N)N
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberSPMXXL
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2019
Initial Report FDA Received Date10/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;